MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Break (1069); Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that deflation slow and difficulty removal occurred.The 50% stenosed target lesion was located in the mildly tortuous and moderately calcified arm shunt.A 7.0 x60, 75cm gladiator balloon catheter was advanced for dilation and inflated at 5-8 atmospheres for 2 minutes but the balloon was not able to deflate completely.Balloons fluid mix was completely aspirated, however, the physician stated that the balloon retained air and the air bumbling the balloon prevented it from deflating and therefore had to be pulled out with great difficulty after all attempts to remove the residual air in the balloon was attempted.The balloon was finally removed with force and a gladiator elite 7x40x75 was used to complete the procedure.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: device code for break was removed.Device evaluated by manufacturer: a gladiator device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The device was attached to an encore inflation unit and the balloon was inflated to its rated burst pressure of 20 atmospheres using inflation media glycerol/water and no leaks were noted.A vacuum was then applied, and the balloon deflated fully in 19 seconds.The deflation time was verified using digital timer.The deflation time from rated burst pressure must be less than or equal to 60 seconds.The balloon was inflated to its rated burst pressure and deflated on three more occasions with no leaks noted in the device.The times were measured at 19, 17, 16 seconds.The inflation device was verified at 20 atmospheres before and after use with a calibrated pressure gauge.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.A visual examination observed no damage to the tip of the device.A visual and tactile examination identified no issues with the shaft of the device.A visual examination found no issues or damage to the markerbands of the device.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15624746
Report Number2124215-2022-42025
Device Sequence Number6461205
Product Code LIT
UDI-Device Identifier08714729809814
UDI-Public08714729809814
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0027908287
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown